How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site. Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. Natasha Your Own Question
Dr. Natasha
Dr. Natasha, Doctor
Category: Medical
Satisfied Customers: 12910
Experience:  American Board Certified in Emergency Medicine, Ivy League trained
16455829
Type Your Medical Question Here...
Dr. Natasha is online now

I am needing advice regarding medication I have been on which

This answer was rated:

I am needing advice regarding medication I have been on which left me feeling anxious, restless, sleeping problems and suicidal, the medication was Prozac/fluoxetine 20mg per day. I have lost jobs, my marriage and my social life. I was told that they were not addictive but I am addicted to them and fear coming off them. Can I take any action because the impact on me and my life has been severe. If I had been made aware of the side effects/dependency issues then I would never have used them.

Than

Dr. Cameron :

hello

Dr. Cameron :

welcome to the chat

Dr. Cameron :

please type and hit reply

Dr. Cameron :

hello

Dr. Cameron :

well, they are sort of addicting, but not addicting

Dr. Cameron :

you become dependent on them unless you taper off properly

Customer:

how long should someone be on them?

Dr. Cameron :

you can be on them indefinately, depending on if you need them

Dr. Cameron :

but not all antidepressants work the same

Dr. Cameron :

and the prozac can cause the symptoms you were having

Dr. Cameron :

the best thing is to taper them off slowly otherwise you will have withdrawal

Dr. Cameron :

If you are having symptoms after 3 months of taking them, it is something else

Customer:

How do I taper off them?

Dr. Cameron :

you cut down the amount by about 5% every week.

Dr. Cameron :

for a very slow taper

Dr. Cameron :

but you can cut down by 5mg every 2 weeks

Customer:

Should I have been informed about the potential side effects?

Dr. Cameron :

You should always be informed about side effects of any medication

Customer:

I was not made aware of them otherwise I would not have used them

Dr. Cameron :

I understand.

Dr. Cameron :

You can file a complaint against your physician and pharmacist if you want to

Dr. Cameron :

But it may be better to taper off of them and get your life back in order

Customer:

Is there a governing body that I could discuss my situation/concerns?

Dr. Cameron :

yes

Dr. Cameron :

let me get that info for you

Dr. Cameron :

Adverse events and Product complaints about Lilly Products


If you wish to report an adverse event (side effect) or product complaint with a Lilly product, please call Lilly UK on 01256 315 000 (UK) orNNN-NN-NNNN(Ireland). Additionally reporting forms for adverse events and information can be found at www.mhra.gov.uk/yellowcard or www.imb.ie respectively.


Dr. Cameron :

If you want to complain against your doctor

Dr. Cameron :

http://www.gmc-uk.org/concerns/making_a_complaint/faqs.asp

Dr. Cameron :

If you want to complain against your chemist:

Dr. Cameron :

http://www.chemistanddruggist.co.uk/customer-complaints

Customer:

Thank you. How much will this call cost?

Dr. Cameron :

call for the complaints?

Customer:

No for your service

Dr. Cameron :

You have already paid a deposit. that is your cost

Customer:

Ok, thanks and bye.

Dr. Cameron :

Did I provide you with excellent service?

Customer:

Yes

Dr. Cameron :

great. keep me posted- you can always report back to me here :-)

Customer:

Ok,thanks

Dr. Cameron :

take care

Customer:

bye

Dr. Natasha and other Medical Specialists are ready to help you